Alert archive / Florida / Gale Warnings in 2020

Gale Warning 5, NWS Miami, FL

August 24, 2020

NWS Miami, FL issued this gale warning at Aug 24, 2020, 7:34 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2020, 7:34 AM EDT (11:34 UTC)
Expired
Aug 25, 2020, 2:00 AM EDT
In force
18 hr
Issued by
NWS Miami, FL

The text

As transmitted.

291 
WHUS72 KMFL 241134
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
734 AM EDT Mon Aug 24 2020

AMZ630-651-671-250600-
/O.UPG.KMFL.SC.Y.0031.000000T0000Z-200825T0600Z/
/O.NEW.KMFL.GL.W.0005.200824T1134Z-200825T0600Z/
Biscayne Bay-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
734 AM EDT Mon Aug 24 2020

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 40 kt and 
  seas 6 to 9 feet.

* WHERE...In Atlantic, Coastal waters from Deerfield Beach to 
  Ocean Reef FL out 20 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas. In Biscayne Bay, Biscayne Bay.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-250600-
/O.UPG.KMFL.SC.Y.0032.000000T0000Z-200825T0600Z/
/O.NEW.KMFL.GL.W.0005.200824T1134Z-200825T0600Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
734 AM EDT Mon Aug 24 2020

...GALE WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 40 kt and 
  seas 6 to 9 feet.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ650-670-250600-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-200825T0600Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
734 AM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ610-250600-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-200825T0600Z/
Lake Okeechobee-
734 AM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 1 to 2 feet.

* WHERE...Lake Okeechobee.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
3 follow-up statements
219 
WHUS72 KMFL 241900
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
300 PM EDT Mon Aug 24 2020

AMZ630-651-671-GMZ656-657-676-250600-
/O.CON.KMFL.GL.W.0005.000000T0000Z-200825T0600Z/
Biscayne Bay-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
300 PM EDT Mon Aug 24 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...

* WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...Portions of Gulf of Mexico, Biscayne Bay and Atlantic. 

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ650-670-250600-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-200825T0600Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
300 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ610-250600-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-200825T0600Z/
Lake Okeechobee-
300 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...East winds 10 to 15 kt with gusts up to 20 kt and seas 
  1 to 2 feet.

* WHERE...Lake Okeechobee.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
721 
WHUS72 KMFL 250120
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
920 PM EDT Mon Aug 24 2020

AMZ630-651-671-251200-
/O.CON.KMFL.GL.W.0005.000000T0000Z-200825T0600Z/
/O.EXB.KMFL.SC.Y.0031.200825T0600Z-200825T1200Z/
Biscayne Bay-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
920 PM EDT Mon Aug 24 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY...

* WHAT...For the Gale Warning, southeast winds 20 to 25 kt with
  gusts up to 35 kt and seas 5 to 8 feet. For the Small Craft
  Advisory, east winds 20 to 25 kt with gusts up to 30 kt and 
  seas 3 to 6 feet expected.

* WHERE...In Atlantic, Coastal waters from Deerfield Beach to 
  Ocean Reef FL out 20 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas. In Biscayne Bay, Biscayne Bay.

* WHEN...For the Gale Warning, until 2 AM EDT Tuesday. For the 
  Small Craft Advisory, from 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

GMZ656-657-676-252100-
/O.CON.KMFL.GL.W.0005.000000T0000Z-200825T0600Z/
/O.NEW.KMFL.SC.Y.0033.200825T0600Z-200825T2100Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
920 PM EDT Mon Aug 24 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 5 PM EDT TUESDAY...

* WHAT...For the Gale Warning, southeast winds 25 to 30 kt with
  gusts up to 35 kt and seas 6 to 9 feet. For the Small Craft
  Advisory, southeast winds 20 to 30 kt and seas 6 to 8 feet 
  expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...For the Gale Warning, until 2 AM EDT Tuesday. For the 
  Small Craft Advisory, from 2 AM to 5 PM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should remain in port.

&&

$$

AMZ650-670-250600-
/O.CON.KMFL.SC.Y.0031.000000T0000Z-200825T0600Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
920 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...Southeast winds around 20 kt with gusts up to 25 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters from Jupiter Inlet to Deerfield Beach 
  FL out 20 NM and Waters from Jupiter Inlet to Deerfield Beach 
  FL from 20 to 60 NM.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ610-250600-
/O.CON.KMFL.SC.Y.0032.000000T0000Z-200825T0600Z/
Lake Okeechobee-
920 PM EDT Mon Aug 24 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
TUESDAY...

* WHAT...East winds 10 to 15 kt and seas around 1 foot.

* WHERE...Lake Okeechobee.

* WHEN...Until 2 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.  

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use caution when
entering or exiting the inlets and jetty areas.

&&

$$
386 
WHUS72 KMFL 250549
MWWMFL

URGENT - MARINE WEATHER MESSAGE
National Weather Service Miami FL
149 AM EDT Tue Aug 25 2020

AMZ630-651-671-251200-
/O.EXP.KMFL.GL.W.0005.000000T0000Z-200825T0600Z/
/O.CON.KMFL.SC.Y.0031.200825T0600Z-200825T1200Z/
Biscayne Bay-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-
149 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...GALE WARNING WILL EXPIRE AT 2 AM EDT THIS MORNING...

* WHAT...East winds 20 to 25 kt with gusts up to 30 kt and seas 3
  to 6 feet are forecast.

* WHERE...In Atlantic, Coastal waters from Deerfield Beach to 
  Ocean Reef FL out 20 NM and Waters from Deerfield Beach to 
  Ocean Reef FL from 20 to 60 NM excluding the territorial 
  waters of Bahamas. In Biscayne Bay, Biscayne Bay.

* WHEN...From 2 AM to 8 AM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots,
and/or seas 7 feet or greater, are expected to produce hazardous
marine conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions. 

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use cautions when
entering or exiting the inlets and jetty areas.

&&

$$

GMZ656-657-676-252100-
/O.EXP.KMFL.GL.W.0005.000000T0000Z-200825T0600Z/
/O.CON.KMFL.SC.Y.0033.200825T0600Z-200825T2100Z/
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
149 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
...GALE WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING...

* WHAT...Southeast winds 20 to 30 kt and seas 6 to 8 feet 
  expected.

* WHERE...Coastal waters from Chokoloskee to Bonita Beach FL out 
  20 NM, Coastal waters from East Cape Sable to Chokoloskee FL 
  out 20 NM and Waters from Chokoloskee to Bonita Beach FL from 
  20 to 60 NM.

* WHEN...From 2 AM to 5 PM EDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots,
and/or seas 7 feet or greater, are expected to produce hazardous
marine conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions. 

A sudden onset of rough seas may cause hazardous conditions,
which may occur suddenly at jetties and inlets. These conditions
could catch boaters by surprise. Boaters should use cautions when
entering or exiting the inlets and jetty areas.

&&

$$

AMZ650-670-250700-
/O.EXP.KMFL.SC.Y.0031.000000T0000Z-200825T0600Z/
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
149 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...


$$

AMZ610-250700-
/O.EXP.KMFL.SC.Y.0032.000000T0000Z-200825T0600Z/
Lake Okeechobee-
149 AM EDT Tue Aug 25 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS
MORNING...


$$

https://www.weather.gov/miami

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this gale warning went out at Aug 24, 7:25 AM EDT, 9 minutes earlier.

Area forecast discussion, Aug 24, 7:25 AM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Miami FL
725 AM EDT Mon Aug 24 2020

.Aviation...
Mostly VFR conditions expected today outside of sporadic spells of
MVFR/IFR conditions due to swift moving SHRA/TSRA. Confidence on
timing too low at this time and any activity that does develop
will be short lived thanks to the rapid nature of the cells.
Blustery E to ESE winds today with gusts up to 30-35 kt due to a
tight pressure gradient sparked by Tropical Storm Laura passing to
the south of the region. Breezy winds expected to linger overnight
before picking up again tomorrow. A Wind Advisory is in effect
until 2 AM EDT Tuesday morning for the coastal east coast
locations of South Florida.

&&

.Prev Discussion... /issued 327 AM EDT Mon Aug 24 2020/

Short Term (Today through Tuesday)...

Models show a strong ridge over the area. This ridge will steer
Laura away from South Florida. However, Laura will serve to
tighten the pressure gradient across the area, bringing breezy
conditions for at least Monday, maybe Tuesday. Any convection will
be mostly diurnally driven, and due to the breezy conditions,
quick moving. The latest sounding shows fairly warm temperatures
at 500mb with a reading of -4C. PWATs are above 2 inches, and
NCAPE is around.2. The freezing level is fairly high at 16800ft.
Models show the area as mostly dry, with generally less than an
inch of rainfall for any given location. This would be mainly due
to the speed the convective cells will be moving, which should be
somewhere around 20kts.

By Tuesday, the weather begins to switch back to a more typical
summer like pattern, with the sea breeze being the main focus of
convection. With the flow out of the east to east southeast, the
main focus of convection should be in the interior and Gulf coast.
There is a possibility that there could be somewhat less activity
than forecast due to general subsidence around Laura. So, much of
the forecast will depend greatly on the exact track the storm
takes and how much it grows once it is in the Gulf of Mexico.

Long Term (Tuesday Night through the Weekend)...

By Tuesday Night, Laura will continue through the south/central
GOMEX with a gradual turn to the northwest by early Wednesday
morning as the system nears the western side of the Atlantic High,
followed by a more northward motion after that. Winds will
finally start to wane Tuesday night, though deep easterly to
southeasterly flow will remain in place for the remainder of the
work week before veering from the south/southwest by the weekend
as the ridge axis dips south.

For the work week, expect a return to the typical diurnal
summertime pattern across the region with scattered showers and
thunderstorms developing each day along the east and west coast
sea breezes and nocturnal convection across the local waters. The
greatest chances of showers and thunderstorms will be located
across the interior and west coast sections during the afternoon
and evening hours.

By this weekend, models are hinting at a pocket of drier air (sub
1.5 inch PW's) over the Florida Keys/Florida Straits area,
skirting over the far southern tip of the CWA. Due to the
uncertainty and the fact that it is almost entirely out of the
reign of South Florida, kept normal PoPs for this time of year;
however, if this dry picket does shift more to the north, South
Florida may see some below normal PoPs.

High temps will be in the low to mid 90s through the rest of the
week with overnight lows in the mid to upper 70s and around 80 for
the east coast. Heat indices continue to soar into the triple
digits with potential Heat Advisory temps mid-late week.

Marine...
Hazardous marine conditions will continue through tonight due to
the breezy conditions causes by the tightened pressure gradient
caused by TS Laura. Once Laura has begun to move away from the
area on Tuesday, and the gradient relaxes some, conditions should
improve rapidly. There is a Small Craft Advisory out for the Gulf
and Atlantic waters through 06z Tuesday. After that, seas and the
wind should subside enough to allow the advisory so expire.
However, there is a possibility conditions will remain hazardous
longer than expected, so it is important that mariners remain
aware of the current forecasts. For the remainder of the week, the
area returns to a more typical summertime pattern.

Beach Forecast...
A breezy east wind is causing enhanced risk of rip currents for
both the Gulf and Atlantic beaches. With the easterly flow, the
risk is higher on the Atlantic side, thus a High Risk of Rip
Currents Statement is in effect through at least 00z Wednesday.

Also, with a breezy east wind, and high tides running higher than
normal, some minor coastal flooding is possible along the Atlantic
coast today.
&&

.Preliminary Point Temps/PoPs...
West Palm Beach  91  80  91  80 /  40  30  40  20
Fort Lauderdale  90  82  91  82 /  50  30  40  20
Miami            91  82  91  81 /  50  30  40  20
Naples           94  78  94  78 /  50  50  60  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday evening for FLZ168-172-173.

     Wind Advisory until 2 AM EDT Tuesday for FLZ168-172-173.

AM...Small Craft Advisory until 2 AM EDT Tuesday for AMZ610-630-650-
     651-670-671.

GM...Small Craft Advisory until 2 AM EDT Tuesday for GMZ656-657-676.

&&

Aviation/Long Term...03/Fell
Marine/Beach/Short Term...13
Hazardous weather outlook, Aug 24, 7:15 AM EDT, 19 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
715 AM EDT Mon Aug 24 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
242315-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
715 AM EDT Mon Aug 24 2020

...Hazardous Marine Conditions...
...Gusty With Showers And Storms Across South Florida Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated thunderstorms possible across South Florida
today. The primary hazards are lightning, strong wind gusts and
funnel clouds and can't rule out a tornado.

Wind: Breezy gradient winds will allow for sustained winds of 25 to
30 mph with gust up to 40 mph along the east coast. An isolated
thunderstorm is possible producing wind gust up to 50mph.

Tornado: Funnel clouds are possible with showers and storms across
the area today. Can't rule out the potential for a brief tornado
today.

Waterspouts: Waterspouts are possible over all South Florida waters.

Rip Currents: There is a high risk of rip currents for all Atlantic
beaches. There is a moderate risk of rip currents along the Gulf
coast beaches.

Marine: Gusty wind and hazardous seas are forecast to create
hazardous conditions for small craft over all South Florida waters.

Coastal flooding: Flooding of poorly drained coastal locations along
the east coast is possible during high tide cycles.

Temperatures: The heat index is forecast to be between 103 and 106
today across South Florida.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Afternoon thunderstorms will be possible across South Florida each
day. The primary hazards will be lightning, strong wind gusts, and
possible urban flooding of roadways, especially in typically poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 6:25 AM EDTWind AdvisoryMFLBroward, Miami-Dade, Palm Beach20 hr
Aug 24, 7:52 AM EDTSpecial Weather StatementMFLMiami-Dade23 min
Aug 24, 8:12 AM EDTSpecial Weather StatementMFLMonroe33 min
Aug 24, 8:18 AM EDTSpecial Weather StatementMFLMiami-Dade27 min
Aug 24, 8:41 AM EDTSpecial Weather StatementMFLMiami-Dade49 min
Aug 24, 9:19 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 24, 10:06 AM EDTSpecial Weather StatementMFLCollier, Hendry39 min
Aug 24, 10:21 AM EDTSpecial Weather StatementMFLMiami-Dade39 min
Aug 24, 10:24 AM EDTSpecial Marine WarningMFL51 min
Aug 24, 10:34 AM EDTSevere Thunderstorm WarningMFLMiami-Dade26 min
Aug 24, 10:57 AM EDTSpecial Weather StatementMFLMiami-Dade, Monroe63 min
Aug 24, 11:22 AM EDTSevere Thunderstorm WarningMFLMiami-Dade23 min
Aug 24, 11:56 AM EDTSpecial Weather StatementMFLCollier, Miami-Dade, Monroe64 min
Aug 24, 12:38 PM EDTSpecial Marine WarningMFL52 min
Aug 24, 12:46 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 24, 12:53 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade67 min
Aug 24, 1:25 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 1:37 PM EDTSpecial Weather StatementMFLBroward, Miami-Dade68 min
Aug 24, 1:50 PM EDTSevere Thunderstorm WarningMFLMiami-Dade40 min
Aug 24, 2:24 PM EDTSpecial Marine WarningMFL51 min
Aug 24, 2:43 PM EDTSpecial Weather StatementMFLBroward, Hendry62 min
Aug 24, 3:45 PM EDTSpecial Weather StatementMFLBroward, Glades, Hendry, Palm Beach60 min
Aug 24, 3:57 PM EDTSpecial Marine WarningMFL63 min
Aug 24, 4:36 PM EDTSevere Thunderstorm WarningMFLGlades24 min
Aug 24, 5:19 PM EDTSpecial Marine WarningMFL26 min
Aug 24, 5:21 PM EDTSpecial Weather StatementMFLBroward54 min
Aug 24, 7:10 PM EDTSpecial Marine WarningMFL65 min
Aug 24, 7:17 PM EDTSpecial Weather StatementMFLGlades58 min

Nearby

Gale Warnings in Florida, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.